Hi All - I recently started propecia (finasteride) on June 21st 2020 and stopped July 14th 2020. When I started taking it my primary care doctor said it would be fine and my hair would start to regrow in 3 months. I have a slight receding hairline and im 25. I read articles on it but didnt think anything would happen with the adverse side effects. Up to July 13th I felt relatively fine, I had a few headaches at the beginning I thought were weird. And I noticed I wasnt getting as deep of sleep as I normally do. Then on the 13th my jaw started clenching and I started feeling dazed and confused. I read articles online and immediately connected the dots. I stopped taking it right away and had a slight panic attack from the 13th to the 14th and now on the 17th of July I have felt better in waves. My sex drive is fine but I’ve had consistent stomach issues and diarrhea along with not being very hungry. My mind is still kind of cloudy and I cant focus very well. I slept last night relatively better than before and felt like I was getting deeper sleep but still not the same. Im looking for any advice/tips/questions any of you may have that have experienced or know of anyone that experienced the same things.
Get finastride in to wc. And keep kalm.
Hello @Reynolds29, welcome to the forum.
Sadly, if you take a look around here you will find lots of similar stories. On the positive side, many people recover relatively quickly. We say that you should wait 3 months before saying that symptoms are persistent.
The best statement to make is that in general, 5ar inhibitors are unsafe for you and there are various medicines, creams and lotions that bring people here that you should avoid. I would search anything that you are prescribed here and see if there is a history of people having had a bad reaction. It should be noted that often subsequent exposure brings worse side effects. Do not take this lightly. You are going to have to come to terms with the idea that you won’t be able to keep your hair, so don’t try and treat it.
Unfortunately, your doctor will likely be clueless. There are a growing number of physicians who have seen patients from our community but expect to have to explain things to your doctor. If you go to the main site we have some documents you can show your doctor to explain the situation.
I suggest you get some sun, eat healthily and try and rest for a few months. The odds are that you will recover. Most people do. Of those who post here for a prolonged period, many recover too.
Greek - Thank you for your message. Your message was a breath of fresh air for me during a very difficult time. To be honest, its been almost exactly 3 months since I stopped fin. I never thought I would be back on this forum again because after about a month I felt back to my normal self and the past 2 months have been great. However, I never had issues with sex drive or getting erections at all. Until yesterday, I noticed one of my erections wasnt as hard as they normally are, and it was harder for me to get an erection. Today, I was not even able to get an erection. Kind of freaking out, cant figure out whether it is the fin coming back. I have not taken any other substances since and have been eating healthy. I did notice almost an onset of a panic attack and the fin like brain fog when I wokeup. I just don’t understand it, after ive felt pretty much 100%. Guess I just have to ride it out again this time…